Alert archive / Louisiana / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 46, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at Mar 30, 2011, 12:30 AM CDT for Jefferson Parish, Orleans Parish, Saint Bernard Parish, Louisiana. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 30, 2011, 12:30 AM CDT (05:30 UTC)
- Expired
- Mar 30, 2011, 1:15 AM CDT
- In force
- 45 min
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
Counties Jefferson Parish, LA, Orleans Parish, LA, Saint Bernard Parish, LA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 29, 9:42 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 5.5 hours before the alert went out and 252 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 780 J/kg
- Mixed-layer CIN
- -42 J/kg
- Mixed-layer LCL
- 504 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 153 m²/s²
- 0-3 km storm-relative helicity
- 257 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 6.8
The text
As transmitted, in the capitals the NWS used until 2016.
418
WUUS54 KLIX 300530
SVRLIX
LAC051-071-087-300615-
/O.NEW.KLIX.SV.W.0046.110330T0530Z-110330T0615Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1230 AM CDT WED MAR 30 2011
THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTH CENTRAL JEFFERSON PARISH IN SOUTHEAST LOUISIANA...
THIS INCLUDES THE CITY OF METAIRIE...
ORLEANS PARISH IN SOUTHEAST LOUISIANA...
THIS INCLUDES THE CITIES OF...NEW ORLEANS...EAST NEW ORLEANS...
NORTHWESTERN ST. BERNARD PARISH IN SOUTHEAST LOUISIANA...
* UNTIL 115 AM CDT
* AT 1228 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
METAIRIE...AND MOVING NORTHEAST AT 30 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
LAKEFRONT AIRPORT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 AM CDT WEDNESDAY MORNING
FOR SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.
&&
LAT...LON 2990 9016 3003 9024 3004 9022 3003 9012
3005 9001 3007 8996 3016 8987 3015 8985
3011 8984 3011 8980 3013 8978 3005 8972
3004 8981 3001 8983
TIME...MOT...LOC 0530Z 242DEG 26KT 3000 9012
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 29, 9:55 PM CDT, 2 hours 35 minutes earlier.
Area forecast discussion, Mar 29, 9:55 PM CDT, 2 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
955 PM CDT TUE MAR 29 2011
.UPDATE FOR TONIGHT...
LATEST UPPER AIR ANALYSIS SHOWED THE SHORT WAVE FROM IOWA TO TEXAS
PANHANDLE. IN ADDITION...A MOIST SOUTHWEST FLOW WAS IN PLACE FROM
EAST TEXAS TO ALABAMA. EARLY H2O PLOTS FROM REGIONAL SOUNDINGS
REVEALED 1.6 INCHES AT LCH AND 1.3 INCHES AT SLIDELL THIS EVENING.
SURFACE ANALYSIS SHOWED A BROAD LOW OVER SOUTHWEST LOUISIANA WITH
A STRONG NORTH WIND PUSH ACROSS TEXAS. COLD FRONTAL BOUNDARY WAS
LOCATED FROM NORTHEAST MISSISSIPPI TO NORTHWEST LOUISIANA TO HILL
COUNTRY OF TEXAS. ONE OF THE SHORT-RANGE MODEL...GFS...SHOWED A
SIGNIFICANT INCREASE IN PW VALUES INCREASE OVER 200 PERCENT ABOVE
NORMAL OR UP TO 1.8 INCHES ACROSS SOUTHWEST...SOUTH
CENTRAL...RIVER PARISHES OF LOUISIANA AND MISSISSIPPI COASTAL
AREAS FROM 06Z TO 12Z. AT THE SAME TIME...THE SURFACE LOW WILL
TRACK ACROSS THE FORECAST AREA. IN ADDITION ...WRF-ARW SHOWED A
LINE DEVELOPING FROM HANCOCK COUNTY ACROSS THE LAKE TO ASSUMPTION
PARISH BETWEEN MIDNIGHT AND 3AM WEDNESDAY...THEN DEVELOP SOUTH
FROM THE MISSISSIPPI SOUND TO THE NEW ORLEANS METRO AREA TO
TERREBONNE PARISH THROUGH 12Z WEDNESDAY. DUE TO HEAVY RAINFALL ACROSS THE
RIVER PARISHES AND AREAS IMMEDIATELY SOUTH OF LAKE PONTCHARTRAIN
THIS EVENING...ADDITIONAL RAINFALL OF 2 INCHES TO 3 INCHES MAY
CAUSE FLOODING PROBLEMS OVER RAIN DRENCHED AREAS. OTHER AREAS
OUTSIDE THE PROPOSED FLOOD WATCH MAY EXPERIENCE LOCALIZED STREET
FLOODING. THE THREAT OF HEAVY RAINFALL AND EXCESSIVE RUNOFF WILL
LIKELY SUBSIDE BY NOON WEDNESDAY.
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...FLASH FLOOD WATCH UNTIL 10 AM WEDNESDAY FOR THE FOLLOWING ZONES:
ASCENSION...ASSUMPTION...IBERVILLE...ORLEANS...ST.
CHARLES...ST. JAMES...ST. JOHN THE BAPTIST...UPPER
JEFFERSON...UPPER LAFOURCHE...UPPER PLAQUEMINES...UPPER ST.
BERNARD...AND UPPER TERREBONNE.
GM...NONE.
MS...NONE.
GM...NONE.
&&Hazardous weather outlook, Mar 29, 7:21 PM CDT, 5 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 721 PM CDT TUE MAR 29 2011 GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>040- 046>050-056>070-MSZ068>071-077-080>082-301200- LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND- LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND- COASTAL WATERS FROM THE PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT 20 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM- COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM- COASTAL WATERS FROM THE PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO 60 NM- COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA- TANGIPAHOA-WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE- EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES- ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON- ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE- LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON- LOWER PLAQUEMINES-LOWER ST. BERNARD-WILKINSON-AMITE-PIKE-WALTHALL- PEARL RIVER-HANCOCK-HARRISON-JACKSON- 721 PM CDT TUE MAR 29 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF COASTAL WATERS OF SOUTHEAST LOUISIANA AND SOUTH MISSISSIPPI...SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI. .DAY ONE...TONIGHT SCATTERED STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED EARLY THIS EVENING...VERY LARGE HAIL MAY BE POSSIBLE WITH THE STRONGEST STORMS. IN ADDITION...FREQUENT LIGHTNING STRIKES AND HEAVY RAINFALL CAN BE EXPECTED WITH A FEW STORMS. NUMEROUS THUNDERSTORMS ARE EXPECTED AHEAD OF A COLD FRONT AS IT MOVES THROUGH THE AREA AFTER MIDNIGHT TONIGHT. DAMAGING WINDS WILL BE POSSIBLE WITH THE STRONGEST STORMS OVERNIGHT. IN ADDITION...THE ATMOSPHERE WILL BE CONDUCIVE FOR LARGE SCALE ROTATING STORMS WITH A TORNADO OR TWO POSSIBLE ACROSS SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI THIS EVENING. THEREFORE...A TORNADO WATCH IS IN EFFECT FOR THE OUTLOOK ARE UNTIL 10 PM THIS EVENING. A SLIGHT RISK OF SEVERE THUNDERSTORMS EXIST THIS EVENING THROUGH WEDNESDAY ACROSS THE ENTIRE OUTLOOK AREA. THERE WILL ALSO BE THE POTENTIAL FOR HEAVY RAINFALL...WITH MOST AREAS EXPECTED TO RECEIVE 2 TO 3 INCHES OF RAIN FROM THIS EVENING THROUGH WEDNESDAY MORNING. LOCAL AMOUNTS OF 4 TO 5 INCHES WILL BE POSSIBLE IN AREAS THAT SEE REPEAT THUNDERSTORMS. LOCALIZED FLOODING IS POSSIBLE WHERE THE HEAVIEST RAINFALL AMOUNTS OCCUR. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A FEW STRONG TO SEVERE THUNDERSTORMS MAY OCCUR NEAR THE COAST EARLY WEDNESDAY MORNING BEFORE THE COLD FRONT PUSHES THE THUNDERSTORMS OFFSHORE. ANOTHER UPPER LEVEL DISTURBANCE WILL BRING A SLIGHT CHANCE OF THUNDERSTORMS WEDNESDAY NIGHT. BREEZY CONDITIONS IN THE WAKE OF THE COLD FRONT MAY CAUSE HAZARDOUS WAVE CONDITIONS FOR SMALL CRAFT ACROSS THE COASTAL WATERS ON THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED FRIDAY THROUGH MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED THIS EVENING THROUGH WEDNESDAY MORNING.
In the hours before
Special weather statement, Mar 29, 11:03 PM CDT, 1 hour 27 minutes before
LAZ046>050-056-057-300500- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 1103 PM CDT TUE MAR 29 2011 ...CLUSTER OF STRONG THUNDERSTORMS MOVING NORTHEAST AFFECTING IBERVILLE PARISH...LIVINGSTON PARISH...EAST BATON ROUGE PARISH... ASSUMPTION PARISH...WEST BATON ROUGE PARISH...ST. JAMES PARISH... ASCENSION PARISH... AT 1101 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS 15 MILES SOUTH OF PLAQUEMINE...OR ABOUT 6 MILES SOUTH OF BAYOU SORREL...MOVING NORTHEAST AT 20 TO 25 MPH. THE CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND...BAYOU SORREL...PAINCOURTVILLE...WHITE CASTLE... DONALDSONVILLE...PLAQUEMINE...CARVILLE...ADDIS...GEISMER...BRUSLY... GARDERE...GONZALES...SORRENTO...PORT ALLEN...OAK HILLS PLACE... PRAIRIEVILLE...WESTMINSTER...BATON ROUGE AND WHITEHALL THE PRIMARY THREATS FROM THESE STORMS ARE PEA TO DIME SIZE HAIL AND WIND GUSTS TO NEAR 40 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED. A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 AM CDT WEDNESDAY MORNING FOR SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.
Special weather statement, Mar 29, 11:29 PM CDT, 1 hour 1 minute before
LAZ034-035-MSZ068-300530- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 1129 PM CDT TUE MAR 29 2011 ...CLUSTER OF STRONG THUNDERSTORMS MOVING NORTHEAST AFFECTING POINTE COUPEE PARISH...WILKINSON COUNTY...WEST FELICIANA PARISH... AT 1129 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS 10 MILES SOUTHWEST OF SIMMESPORT...OR ABOUT 14 MILES WEST OF LETTSWORTH...MOVING NORTHEAST AT 35 MPH. THE CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND...LETTSWORTH AND FORT ADAMS THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT LIGHTNING...SUB SEVERE HAIL UP TO NICKEL SIZE...AND WIND GUSTS TO NEAR 50 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED. A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 AM CDT WEDNESDAY MORNING FOR SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI. FREQUENT LIGHTNING IS OCCURRING WITH THESE STORMS. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES. BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE.
Local storm report, Mar 29, 11:58 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1158 PM CDT TUE MAR 29 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0648 PM HAIL 12 NNW TYLERTOWN 31.28N 90.22W
03/29/2011 E2.00 INCH WALTHALL MS NWS EMPLOYEE
LEMON TO HEN EGG SIZE HAIL REPORTED SOUTH OF JAYESS OR
JUST EAST OF ENON NEAR HIGHWAY 583.
&&
CBANNANLocal storm report, Mar 30, 12:02 AM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1202 AM CDT WED MAR 30 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0348 PM HAIL GONZALES 30.22N 90.92W
03/29/2011 E0.50 INCH ASCENSION LA AMATEUR RADIO
SENT VIA LIX WEB REPORT.
0352 PM HAIL GONZALES 30.22N 90.92W
03/29/2011 E0.25 INCH ASCENSION LA PUBLIC
PEA SIZED HAIL REPORTED BY THE PUBLIC ON CHURCH POINT
ROAD IN GONZALES.
0403 PM HAIL BAYOU SORREL 30.16N 91.34W
03/29/2011 E0.25 INCH IBERVILLE LA BROADCAST MEDIA
MEDIA REPORTS PENNY SIZE HAIL IN BAYOU SORREL
0410 PM HAIL BAYOU SORREL 30.16N 91.34W
03/29/2011 E1.25 INCH IBERVILLE LA EMERGENCY MNGR
0410 PM HAIL BAYOU SORREL 30.16N 91.34W
03/29/2011 E1.00 INCH IBERVILLE LA BROADCAST MEDIA
ADDITIONAL REPORTS OF PENNY TO QUARTER SIZE HAIL IN BAYOU
SORREL
0425 PM HAIL 5 N LUTCHER 30.14N 90.71W
03/29/2011 E1.00 INCH ST. JAMES LA BROADCAST MEDIA
BROADCAST MEDIA PASSED ON A VIEWER REPORT OF AT LEAST
QUARTER SIZE HAIL WITH SOME LARGER STONES MIXED IN.
0500 PM HAIL LAPLACE 30.07N 90.47W
03/29/2011 E1.00 INCH ST. JOHN THE BAPTI LA TRAINED SPOTTER
TRAINED SPOTTER REPORTED QUARTER SIZED HAIL ALONG THE
INTERSTATE 10/55 INTERCHANGE IN THE LAPLACE AREA.
0500 PM HAIL 3 W LAPLACE 30.07N 90.52W
03/29/2011 E1.75 INCH ST. JOHN THE BAPTI LA BROADCAST MEDIA
BROADCAST MEDIA REPORTED GOLF BALL SIZED HAIL FROM A
VIEWER IN THE LAPLACE AREA.
0500 PM HAIL LAPLACE 30.07N 90.47W
03/29/2011 E1.00 INCH ST. JOHN THE BAPTI LA NWS EMPLOYEE
NWS EMPLOYEE REPORTED MAINLY SMALL HAIL WITH A FEW STONES
UP TO ONE INCH IN DIAMETER.
0502 PM HAIL LAPLACE 30.07N 90.47W
03/29/2011 E0.75 INCH ST. JOHN THE BAPTI LA EMERGENCY MNGR
EMERGENCY MANAGEMENT IN ST. JOHN THE BAPTIST PARISH
REPORTED PENNY SIZED HAIL IN THE LAPLACE AREA.
0505 PM HAIL LAPLACE 30.07N 90.47W
03/29/2011 E0.75 INCH ST. JOHN THE BAPTI LA TRAINED SPOTTER
0510 PM TORNADO RESERVE 30.08N 90.56W
03/29/2011 ST. JOHN THE BAPTI LA EMERGENCY MNGR
FUNNEL CLOUD SEEN. NUMEROUS POWER POLES SNAPPED NEAR
GARYVILLE AND RESERVE. ALSO LARGE AIR CONDITION UNITS ON
TOP OF SAMS BLOWN DOWN THE STREET. POSSIBLE TORNADO.
0519 PM HAIL AMITE 30.73N 90.51W
03/29/2011 E1.75 INCH TANGIPAHOA LA BROADCAST MEDIA
0550 PM HAIL LAPLACE 30.07N 90.47W
03/29/2011 E0.88 INCH ST. JOHN THE BAPTI LA NWS EMPLOYEE
0615 PM HAIL 1 SW DESTREHAN 29.95N 90.38W
03/29/2011 E1.00 INCH ST. CHARLES LA PUBLIC
PUBLIC REPORTED TO EMERGENCY MANAGEMENT OF QUARTER SIZE
HAIL IN LULING
0620 PM HAIL 8 SE MAGNOLIA 31.07N 90.37W
03/29/2011 E1.00 INCH PIKE MS EMERGENCY MNGR
0635 PM HAIL METAIRIE 30.00N 90.18W
03/29/2011 E1.00 INCH JEFFERSON LA TRAINED SPOTTER
TRAINED SPOTTER REPORTED QUARTER SIZED HAIL JUST EAST OF
THE AIRPORT IN KENNER.
0638 PM HAIL MAGNOLIA 31.15N 90.46W
03/29/2011 E0.75 INCH PIKE MS EMERGENCY MNGR
0639 PM HAIL KENNER 29.98N 90.25W
03/29/2011 E0.25 INCH JEFFERSON LA TRAINED SPOTTER
WEATHER OBSERVER AT NEW ORLEANS INTERNATIONAL REPORTED
PEA SIZED HAIL AT THE AIRPORT.
0641 PM HAIL 7 NNW TYLERTOWN 31.21N 90.19W
03/29/2011 E1.75 INCH WALTHALL MS EMERGENCY MNGR
WALTHALL COUNTY EMERGENCY MANAGER REPORTED GOLF BALL
SIZED HAIL IN THE DINAN COMMUNITY.
0648 PM HAIL 12 NNW TYLERTOWN 31.28N 90.22W
03/29/2011 E2.00 INCH WALTHALL MS NWS EMPLOYEE
LEMON TO HEN EGG SIZE HAIL REPORTED SOUTH OF JAYESS OR
JUST EAST OF ENON NEAR HIGHWAY 583.
0650 PM FLASH FLOOD METAIRIE 30.00N 90.18W
03/29/2011 JEFFERSON LA TRAINED SPOTTER
TRAINED SPOTTER REPORTED WATER APPROACHING HOMES ON
ROOSEVELT AVENUE SOUTH OF THE WEST METAIRIE CANAL AND THE
STREET IS NOT PASSABLE. WIDESPREAD STREET FLOODING ALSO
REPORTED IN THE AIRLINE PARK SUBDIVISION.
0715 PM HAIL HARVEY 29.89N 90.07W
03/29/2011 E1.00 INCH JEFFERSON LA EMERGENCY MNGR
JEFFERSON PARISH EMERGENCY MANAGER REPORTED QUARTER SIZED
HAIL AT THE INTERSECTION OF MANHATTAN AND THE WESTBANK
EXPRESSWAY.
0715 PM HAIL MARRERO 29.89N 90.11W
03/29/2011 E1.25 INCH JEFFERSON LA TRAINED SPOTTER
TRAINED SPOTTER REPORTED HALF DOLLAR SIZED HAIL IN
MARRERO.
0720 PM HAIL TERRYTOWN 29.90N 90.03W
03/29/2011 M1.00 INCH JEFFERSON LA CO-OP OBSERVER
CO-OP OBSERVER IN TERRYTOWN REPORTED QUARTER SIZED HAIL
COVERING THE YARD.
0720 PM TSTM WND DMG 1 SE HARVEY 29.88N 90.06W
03/29/2011 JEFFERSON LA BROADCAST MEDIA
50 POWER POLES ALONG MANHATTAN BLVD IN JEFFERSON PARISH
SNAPPED. MINOR STRUCTURE DAMAGE TO NUMEROUS BUILDINGS.
WALMMART ON MANHATTAN BLVD RECIEVED MAJOR DAMAGE.
0720 PM TSTM WND GST TERRYTOWN 29.90N 90.03W
03/29/2011 M60.00 MPH JEFFERSON LA CO-OP OBSERVER
CO-OP OBSERVER MEASURED A WIND GUST OF 60 MPH IN
TERRYTOWN.
0720 PM TSTM WND DMG 1 SE HARVEY 29.88N 90.06W
03/29/2011 JEFFERSON LA PUBLIC
TREE ON HOUSE ALONG HERO DR IN HARVEY.
0727 PM TSTM WND GST BELLE CHASSE 29.85N 90.00W
03/29/2011 M58.00 MPH PLAQUEMINES LA ASOS
BELLE CHASSE ASOS REPORTED A WIND GUST OF 58 MPH.
0730 PM HAIL 1 NW CHALMETTE 29.95N 89.98W
03/29/2011 E0.25 INCH ST. BERNARD LA PUBLIC
PUBLIC REPORTED PEA SIZED HAIL FALLING IN ARABI.
0730 PM TSTM WND DMG HARVEY 29.89N 90.07W
03/29/2011 JEFFERSON LA EMERGENCY MNGR
SEVERAL PUBLIC REPORTED POSSIBLE TORNADO AT MANHATTAN
PLACE SHOPPING CENTER. AWNING BLOWN DOWN AND DAMAGED
SEVERAL CARS IN THE PARKING LOT.
0730 PM HAIL BELLE CHASSE 29.85N 90.00W
03/29/2011 M1.75 INCH PLAQUEMINES LA EMERGENCY MNGR
GOLF BALL HAIL REPORTED ALONG HIGHWAY 406 AND 23.
0732 PM TSTM WND GST BELLE CHASSE 29.85N 90.00W
03/29/2011 M100 MPH PLAQUEMINES LA EMERGENCY MNGR
PARISH GOVERNMENT OFFICE MEASURED A WIND GUST OF 100 MPH
AT THE END OF AVENUE G AND MAIN STREET NEAR PLAQUIMINES
PRIDE.
0732 PM TSTM WND DMG BELLE CHASSE 29.85N 90.00W
03/29/2011 PLAQUEMINES LA EMERGENCY MNGR
AT A GOVERNMENT BUILDING AT 8056 HIGHWAY 23.
0732 PM TSTM WND DMG BELLE CHASSE 29.85N 90.00W
03/29/2011 PLAQUEMINES LA EMERGENCY MNGR
COMMERICAL BUILDING ALONG AVENUE A AND HIGHWAY 23 HAS
DAMAGE. FRONT DOOR RIPPED OFF AND 5 EMPLOYEES TOOK
SHELTER IN A CLOSET AS THIS OCCURRED.
0732 PM TSTM WND DMG BELLE CHASSE 29.85N 90.00W
03/29/2011 PLAQUEMINES LA EMERGENCY MNGR
TREE DOWN AT CORNER OF NEW ORLEANS STREET AND FORT
JACKSON STREET.
0732 PM TSTM WND DMG BELLE CHASSE 29.85N 90.00W
03/29/2011 PLAQUEMINES LA BROADCAST MEDIA
WIDESPREAD POWER POLES SNAPPED AND POWER LINES DOWN.
NUMEROUS BUILDINGS AND AND HOMES WITH MINOR DAMAGE IN AND
AROUND BELLE CHASSE.
0740 PM FLASH FLOOD BELLE CHASSE 29.85N 90.00W
03/29/2011 PLAQUEMINES LA EMERGENCY MNGR
8 INCHES OF WATER COVERING HIGHWAY 23 SOUTH OF BELLE
CHASSE AND MODERATE TO HEAVY STREET FLOODING ACROSS
NORTHERN PLAQUIMINES.
0745 PM FLASH FLOOD HARVEY 29.89N 90.07W
03/29/2011 JEFFERSON LA BROADCAST MEDIA
NUMEROUS STREETS FLOODED AROUND HARVEY ALONG MANHATTAN
AND LAPALCO BOULEVARDS. 2 TO 3 FEET OF WATER ON GRETNA
BOULEVARD. WATER APPROACHING HOUSES BUT HAS NOT MOVED
INTO HOMES.
0745 PM HAIL CHALMETTE 29.94N 89.97W
03/29/2011 E1.00 INCH ST. BERNARD LA PUBLIC
PUBLIC REPORTED QUARTER SIZED HAIL IN CHALMETTE.
0750 PM HAIL 1 S LETTSWORTH 30.92N 91.70W
03/29/2011 E0.88 INCH POINTE COUPEE LA EMERGENCY MNGR
0752 PM HAIL 1 S LETTSWORTH 30.92N 91.70W
03/29/2011 M1.00 INCH POINTE COUPEE LA LAW ENFORCEMENT
HAIL TO THE SIZE OF NICKELS AND QUARTERS.
0755 PM FLASH FLOOD TERRYTOWN 29.90N 90.03W
03/29/2011 JEFFERSON LA EMERGENCY MNGR
JEFFERSON PARISH EMERGENCY MANAGEMENT REPORTED WATER IN
25 APARTMENTS IN THE 1600 BLOCK OF CAROL SUE IN
TERRYTOWN.
0806 PM TSTM WND DMG 7 SW YSCLOSKEY 29.77N 89.77W
03/29/2011 ST. BERNARD LA EMERGENCY MNGR
ST. BERNARD PARISH EMERGENCY REPSONSE EMPLOYEE REPORTED
POWER POLES SNAPPED...POWER LINES DOWN...SEVERAL CAMPERS
TURNED OVER AND THAT THE OLD DELACROIX CENTER WAS AROUND
50 PERCENT DESTROYED. POSSIBLE TORNADO.
0810 PM HAIL 7 SW YSCLOSKEY 29.77N 89.77W
03/29/2011 E1.75 INCH ST. BERNARD LA PUBLIC
PUBLIC REPORTED GOLF BALL SIZED HAIL AND BROKEN WINDOWS
IN THE DELACROIX AREA.
1029 PM HAIL AMITE 30.73N 90.51W
03/29/2011 E1.00 INCH TANGIPAHOA LA TRAINED SPOTTER
TRAINED SPOTTER REPORTED QUARTER SIZED HAIL IN THE CITY
OF AMITE.
&&
CBANNANSpecial weather statement, Mar 30, 12:06 AM CDT, 24 minutes before
LAZ034-035-MSZ068-300600- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 1206 AM CDT WED MAR 30 2011 ...CLUSTER OF STRONG THUNDERSTORMS MOVING NORTHEAST AFFECTING POINTE COUPEE PARISH...WILKINSON COUNTY...WEST FELICIANA PARISH... AT 1201 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS 6 MILES SOUTHEAST OF SIMMESPORT...OR ABOUT OVER LETTSWORTH...MOVING NORTHEAST AT 30 MPH. THE CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND...FORT ADAMS...WOODVILLE AND DOLOROSA THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT LIGHTNING...SUB SEVERE HAIL UP TO NICKEL SIZE...AND WIND GUSTS TO NEAR 45 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED. A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 AM CDT WEDNESDAY MORNING FOR SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI. BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE.
Local storm report, Mar 30, 12:20 AM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1220 AM CDT WED MAR 30 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1219 AM HAIL METAIRIE 30.00N 90.18W
03/30/2011 E0.75 INCH JEFFERSON LA BROADCAST MEDIA
DIME TO PENNY SIZED HAIL AT VETERANS AND INTERSTATE 10 IN
METAIRIE.
&&The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 29, 7:00 PM CDT | Severe Thunderstorm Warning | LIX | Jefferson, Plaquemines, Saint Bernard, Saint Charles | 39 min |
| Mar 29, 7:05 PM CDT | Flash Flood Warning | LIX | Jefferson, Orleans, Plaquemines, Saint Bernard, Saint Charles | 3 hr |
| Mar 29, 7:16 PM CDT | Severe Thunderstorm Warning | LIX | Jefferson, Orleans, Plaquemines, Saint Bernard | 59 min |
| Mar 29, 7:20 PM CDT | Severe Thunderstorm Warning | LIX | Pointe Coupee | 55 min |
| Mar 29, 7:33 PM CDT | Tornado Warning | LIX | Plaquemines, Saint Bernard | 42 min |
| Mar 29, 8:01 PM CDT | Special Marine Warning | LIX | 119 min | |
| Mar 29, 8:02 PM CDT | Severe Thunderstorm Warning | LIX | West Feliciana | 28 min |
| Mar 29, 8:18 PM CDT | Tornado Warning | LIX | Plaquemines, Saint Bernard | 27 min |
| Mar 29, 9:07 PM CDT | Severe Thunderstorm Warning | LIX | East Baton Rouge, East Feliciana, Livingston, Saint Helena | 53 min |
| Mar 29, 9:35 PM CDT | Special Marine Warning | LIX | 85 min | |
| Mar 29, 10:09 PM CDT | Severe Thunderstorm Warning | LIX | Livingston, Saint Helena, Saint Tammany, Tangipahoa, Washington | 66 min |
| Mar 29, 10:22 PM CDT | Flood Watch | LIX | Assumption, East Baton Rouge, East Feliciana, Iberville, Pointe Coupee, Saint Bernard and 6 more | 9 hr |
| Mar 29, 10:57 PM CDT | Special Marine Warning | LIX | 93 min | |
| Mar 29, 11:18 PM CDT | Severe Thunderstorm Warning | LIX | Ascension, Assumption, East Baton Rouge, Iberville, West Baton Rouge | 57 min |
| Mar 29, 11:41 PM CDT | Special Marine Warning | LIX | 64 min | |
| Mar 29, 11:41 PM CDT | Tornado Warning | LIX | Plaquemines, Saint Bernard | 34 min |
| Mar 29, 11:48 PM CDT | Severe Thunderstorm Warning | LIX | East Baton Rouge, East Feliciana, Livingston, Saint Helena, West Baton Rouge | 57 min |
| Mar 29, 11:52 PM CDT | Severe Thunderstorm Warning | LIX | Ascension, Livingston, Saint James, Saint John the Baptist, Tangipahoa | 53 min |
| Mar 29, 11:53 PM CDT | Severe Thunderstorm Warning | LIX | Jefferson, Saint Charles | 37 min |
| Mar 29, 11:55 PM CDT | Special Marine Warning | LIX | 65 min | |
| Mar 30, 12:09 AM CDT | Special Marine Warning | LIX | 66 min | |
| Mar 30, 12:19 AM CDT | Tornado Warning | LIX | Saint Bernard | 26 min |
| Mar 30, 12:27 AM CDT | Special Marine Warning | LIX | 63 min | |
| Mar 30, 12:36 AM CDT | Special Marine Warning | LIX | 54 min | |
| Mar 30, 12:47 AM CDT | Tornado Warning | LIX | Saint John the Baptist | 28 min |
| Mar 30, 12:53 AM CDT | Special Marine Warning | LIX | 52 min | |
| Mar 30, 1:10 AM CDT | Special Marine Warning | LIX | 50 min | |
| Mar 30, 1:26 AM CDT | Severe Thunderstorm Warning | LIX | Livingston, Saint Helena, Tangipahoa | 64 min |
| Mar 30, 1:41 AM CDT | Special Marine Warning | LIX | 64 min | |
| Mar 30, 1:45 AM CDT | Tornado Warning | LIX | Saint Bernard | 30 min |
| Mar 30, 2:12 AM CDT | Severe Thunderstorm Warning | LIX | Saint Tammany, Tangipahoa, Washington | 63 min |
| Mar 30, 2:32 AM CDT | Special Marine Warning | LIX | 58 min | |
| Mar 30, 3:25 AM CDT | Special Marine Warning | LIX | 65 min | |
| Mar 30, 3:41 AM CDT | Severe Thunderstorm Warning | LIX | Ascension, Livingston, Saint John the Baptist | 64 min |
| Mar 30, 4:23 AM CDT | Special Marine Warning | LIX | 37 min | |
| Mar 30, 5:08 AM CDT | Severe Thunderstorm Warning | LIX | Assumption, Lafourche, Saint James | 32 min |
| Mar 30, 5:48 AM CDT | Severe Thunderstorm Warning | LIX | East Baton Rouge, East Feliciana, Iberville, Pointe Coupee, West Baton Rouge, West Feliciana | 31 min |
| Mar 30, 5:53 AM CDT | Special Marine Warning | LIX | 67 min | |
| Mar 30, 6:55 AM CDT | Special Marine Warning | LIX | 65 min | |
| Mar 30, 6:57 AM CDT | Severe Thunderstorm Warning | LIX | Jefferson, Lafourche, Plaquemines | 48 min |
| Mar 30, 6:59 AM CDT | Special Marine Warning | LIX | 31 min | |
| Mar 30, 7:20 AM CDT | Special Marine Warning | LIX | 55 min | |
| Mar 30, 7:37 AM CDT | Severe Thunderstorm Warning | LIX | Plaquemines | 38 min |
| Mar 30, 7:41 AM CDT | Special Marine Warning | LIX | 64 min | |
| Mar 30, 7:43 AM CDT | Special Marine Warning | LIX | 62 min | |
| Mar 30, 8:40 AM CDT | Special Marine Warning | LIX | 35 min | |
| Mar 30, 9:06 AM CDT | Special Marine Warning | LIX | 24 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.